Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 7, 2016, 6:25 PM MDT for Broadwater County, Montana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 6:25 PM MDT (00:25 UTC)
- Expired
- Aug 7, 2016, 7:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Great Falls, MT
County Broadwater County, MT
The radar
The Great Falls radar (KTFX), 123 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
242 WWUS85 KTFX 080025 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 625 PM MDT SUN AUG 7 2016 MTZ053-054-080115- MEAGHER MT-BROADWATER MT- 625 PM MDT SUN AUG 7 2016 ...MINOR URBAN FLOODING IN THE TOWNSEND AREA... HEAVY RAIN HAS CAUSED SOME MINOR URBAN FLOODING IN THE CITY OF TOWNSEND. EMERGENCY MANAGERS HAVE REPORTED WATER A FEW INCHES DEEP ON THE MAIN HIGHWAYS IN TOWNSEND. THE WATER SHOULD RECEDED IN BY 7 PM AS THE STORMS HAVE EXITED THE REGION. REMINDER...DO NOT DRIVE THROUGH ANY FLOOD ROADWAYS. WAIT UNTIL THE WATER RECEDES OR FIND AN ALTERNATE ROUTE. LOCATIONS IMPACTED INCLUDE... TOWNSEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL HAS OCCURRED WITH THIS STORM...AND HAS LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4613 11155 4645 11166 4673 11098 4635 11088 TIME...MOT...LOC 0022Z 231DEG 20KT 4632 11149 $$ BRUSDA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:50 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 7, 5:50 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 550 PM MDT SUN AUG 7 2016 ...Update to Aviation... .DISCUSSION... Tonight through Tuesday...An unstable southwesterly flow aloft will reside over the region tonight through Monday. A strong upper level disturbance will push northeastward through the region this evening. Numerous thunderstorms will accompany this disturbance with isolated severe storms. The main threat from any severe storm will be strong wind gusts...but an isolated large hail report is also possible. The bulk of the stronger storms will diminish by 9 PM. Another round of thunderstorms will affect portions of the region on Mon afternoon/evening. This disturbance will not be as strong as the one day...but an isolated severe thunderstorm can not be ruled out for tomorrow. On Tuesday an upper level disturbance will move towards the Glacier Park region...bringing another chance for widespread thunderstorms across the region...with North Central MT likely being the most affected area. Afternoon temperatures for Mon/Tue will not be as hot as they have been...but still generally average between the mid 70s and mid 80s. Brusda TUESDAY NIGHT THROUGH SUNDAY...Medium range forecast models continue to be in good agreement with the solution during this period, and they are even a bit faster with the exit of the upper level low pressure trough. The trough is now forecast to move northeast from the Idaho Panhandle Tuesday evening to southwest Saskatchewan by early Wednesday evening, which is about 12 hours sooner than last night's model runs. As a result, the greatest chance for continuing showers and thunderstorms remains during Tuesday evening, with a fairly rapidly decreasing chance after that. The northwest flow in the wake of the trough will keep a slight chance of showers and thunderstorms over the forecast area mainly through Wednesday night. As a high pressure ridge builds into the western United States through Saturday, the only chance for an isolated afternoon/evening shower or thunderstorm will remain over the mountains. However, another large upper level trough will dig off the Pacific coast into Sunday. The resulting southwest flow aloft may bring isolated showers and thunderstorms to the forecast area, but there is a chance that the ridge will remain in place, which would keep the area dry. Regardless, the exit of the trough and the introduction of the upper ridge will help warm temperatures from 5 to 10 degrees below normal on Wednesday to a few degrees above normal by Sunday. Coulston && .AVIATION... Updated 2350z. Southwest flow aloft continues overnight and through the day on Monday. Disturbance currently over central Montana will continue to generate scattered to numerous showers and thunderstorms through late evening with light rain showers lingering after midnight. Monday morning will start off mostly sunny with isolated/scattered thunderstorms developing over southwest Montana after 20Z. VFR conditions will prevail except for local IFR visibility in heavy rain associated with storms. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 50 82 50 80 / 60 20 20 60 CTB 51 79 48 75 / 70 10 30 60 HLN 51 82 52 80 / 60 40 30 40 BZN 47 84 46 85 / 40 20 10 20 WEY 38 74 40 74 / 20 10 10 10 DLN 45 81 45 80 / 10 20 10 20 HVR 59 82 53 82 / 70 10 30 60 LWT 54 80 53 81 / 70 20 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
In the hours before
Local storm report, Aug 7, 5:38 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
538 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 NW TOWNSEND 46.33N 111.54W
08/07/2016 E0.70 INCH BROADWATER MT TRAINED SPOTTER
DIME SIZE HAIL FALLING IN THE TOWNSEND AREA.
&&
BRUSDALocal storm report, Aug 7, 5:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
552 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL TOWNSEND 46.32N 111.52W
08/07/2016 M1.25 INCH BROADWATER MT PUBLIC
STILL HAILING AT TIME OF CALL.
&&
MARTINLocal storm report, Aug 7, 5:58 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
558 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 11 E TOWNSEND 46.33N 111.28W
08/07/2016 M52 MPH BROADWATER MT TRAINED SPOTTER
SPOTTER REPORTS DIME TO QUARTER SIZED HAIL
0555 PM HAIL 11 E TOWNSEND 46.33N 111.28W
08/07/2016 M1.00 INCH BROADWATER MT TRAINED SPOTTER
SPOTTER REPORTS DIME TO QUARTER SIZED HAIL
&&
MPJLocal storm report, Aug 7, 6:08 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
608 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 8 W TOWNSEND 46.31N 111.70W
08/07/2016 M62 MPH BROADWATER MT MESONET
62 MPH WIND GUST AT THE ELKHORN RAWS LOCATION. TIME OF
EVENT IS ESTIMATED.
&&
BRUSDALocal storm report, Aug 7, 6:16 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
616 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 SW WINDHAM 47.04N 110.22W
08/07/2016 M1.00 INCH JUDITH BASIN MT TRAINED SPOTTER
HAIL RANGED FROM PEA SIZED TO LARGER THAN A QUARTER
&&
MPJSpecial weather statement, Aug 7, 6:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 625 PM MDT SUN AUG 7 2016 MTZ053-054-080115- MEAGHER MT-BROADWATER MT- 625 PM MDT SUN AUG 7 2016 ...MINOR URBAN FLOODING IN THE TOWNSEND AREA... HEAVY RAIN HAS CAUSED SOME MINOR URBAN FLOODING IN THE CITY OF TOWNSEND. EMERGENCY MANAGERS HAVE REPORTED WATER A FEW INCHES DEEP ON THE MAIN HIGHWAYS IN TOWNSEND. THE WATER SHOULD RECEDED IN BY 7 PM AS THE STORMS HAVE EXITED THE REGION. REMINDER...DO NOT DRIVE THROUGH ANY FLOOD ROADWAYS. WAIT UNTIL THE WATER RECEDES OR FIND AN ALTERNATE ROUTE. LOCATIONS IMPACTED INCLUDE... TOWNSEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL HAS OCCURRED WITH THIS STORM...AND HAS LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4613 11155 4645 11166 4673 11098 4635 11088 TIME...MOT...LOC 0022Z 231DEG 20KT 4632 11149 BRUSDA
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:47 PM MDT | Special Weather Statement | TFX | Toole | 43 min |
| Aug 7, 7:15 PM MDT | Severe Thunderstorm Warning | TFX | Toole | 75 min |
| Aug 7, 7:44 PM MDT | Severe Thunderstorm Warning | TFX | Toole | 31 min |
| Aug 7, 8:42 PM MDT | Severe Thunderstorm Warning | TFX | Liberty, Toole | 18 min |
| Aug 7, 9:25 PM MDT | Special Weather Statement | TFX | Toole | 50 min |
| Aug 7, 10:13 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Aug 7, 10:18 PM MDT | Special Weather Statement | TFX | Toole | 27 min |
| Aug 7, 10:20 PM MDT | Special Weather Statement | TFX | Toole | 25 min |
| Aug 7, 11:14 PM MDT | Special Weather Statement | TFX | Fergus | 46 min |
| Aug 8, 5:47 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson, Lewis and Clark | 28 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.